Alert archive / California / Snow Advisories in 2005

Snow Advisory 4, NWS Reno, NV

December 17, 2005Mono County, California

NWS Reno, NV issued this snow advisory at Dec 17, 2005, 2:30 PM PST for Mono County, California. It took effect at Dec 18, 2005, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2005, 2:30 PM PST (22:30 UTC)
In effect from
Dec 18, 2005, 6:00 AM PST
Expired
Dec 17, 2005, 10:34 PM PST
In force
Issued by
NWS Reno, NV

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2005-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2005-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2372 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 172230
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
230 PM PST SAT DEC 17 2005

...SIGNIFICANT SNOW ACCUMULATIONS LIKELY FOR THE SIERRA AND
NORTHEAST CALIFORNIA...

.A PACIFIC STORM SYSTEM WILL MOVE ACROSS NORTHERN CALIFORNIA
TONIGHT AND INTO THE SIERRA BY SUNDAY MORNING. LIGHT
PRECIPITATION WILL BEGIN TONIGHT IN THE SIERRA. PRECIPITATION
WILL INCREASE IN INTENSITY OVERNIGHT AND BECOME HEAVY SUNDAY
MORNING. THE PRECIPITATION WILL SPREAD NORTH AND EAST INTO LASSEN
AND MODOC COUNTIES AND EVENTUALLY INTO FAR NORTHERN WASHOE
COUNTY...MAINLY NORTH OF GERLACH BY SUNDAY AFTERNOON. SNOW LEVELS
ARE EXPECTED TO RISE ABOVE 6000 FEET BY MONDAY MORNING.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 5000 FEET IN
THE SIERRA...WITH LESSER AMOUNTS IN THE VALLEYS. GUSTY WINDS
CAUSING BLOWING AND DRIFTING SNOW ARE ALSO POSSIBLE OVER THE
RIDGES AND MOUNTAIN PASSES WITH LOCAL WHITE OUT CONDITIONS.

IF YOU PLAN TO TRAVEL THROUGH THE SIERRA ON SUNDAY AND SUNDAY
NIGHT...BE PREPARED FOR DIFFICULT WINTER DRIVING CONDITIONS AND
TRAVEL DELAYS. STAY TUNED TO LOCAL MEDIA OUTLETS FOR ADDITIONAL
STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

CAZ071-072-NVZ002-181300-
/O.CON.KREV.WS.W.0004.051218T1400Z-051219T0700Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
230 PM PST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM PST
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM PST
SUNDAY. 

LIGHT SNOW WILL MOVE INTO THE LAKE TAHOE AREA AND LASSEN COUNTY
LATE TONIGHT AND BECOME HEAVY BY SUNDAY MORNING. THE SNOW WILL
TAPER OFF LATE SUNDAY NIGHT. SNOW LEVELS WILL START OUT ON THE
VALLEY FLOORS AND RISE UP TO 6000 FEET BY SUNDAY EVENING. TOTAL
SNOW ACCUMULATIONS OF 18 TO 30 INCHES ARE POSSIBLE ABOVE
7000 FEET AND 8 TO 16 INCHES AT LAKE LEVEL.

IN WESTERN LASSEN COUNTY 8 TO 16 INCHES ARE POSSIBLE ABOVE
5000 FEET WITH 4 TO 8 INCHES POSSIBLE OVER EASTERN LASSEN COUNTY.

GUSTY WINDS WILL ACCOMPANY THE HEAVY SNOW...CAUSING AREAS OF
BLOWING AND DRIFTING SNOW AND LOCAL WHITE OUT CONDITIONS IN THE
HIGHER ELEVATIONS. WIND GUSTS UP TO 75 MPH ARE POSSIBLE OVER THE
RIDGES.

$$

CAZ073-181300-
/O.NEW.KREV.SN.Y.0004.051218T1400Z-051219T0700Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
230 PM PST SAT DEC 17 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 11 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 6 AM TO 11 PM PST SUNDAY. 

SNOW WILL BEGIN OVER MONO COUNTY OVERNIGHT AND BECOME HEAVY DURING
THE DAY SUNDAY. RISING SNOW LEVELS ARE EXPECTED WITH THIS STORM
AND BY MONDAY MORNING THEY WILL BE NEAR 7000 FEET. TOTAL SNOW
ACCUMULATIONS OF 10 TO 18 INCHES ARE POSSIBLE ABOVE 7000 FEET
ALONG THE CREST OF THE SIERRA WITH 5 TO 10 INCHES EAST OF THE
CREST. GUSTY WINDS ARE LIKELY TO CAUSE BLOWING AND DRIFTING SNOW
IN THE HIGHER ELEVATIONS AND PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ070-NVZ005-181300-
/O.CON.KREV.WS.A.0003.051218T1700Z-051219T0500Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
230 PM PST SAT DEC 17 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

LIGHT SNOW WILL MOVE INTO FAR NORTHEASTERN CALIFORNIA AND
NORTHWESTERN NEVADA SUNDAY MORNING AND BECOME HEAVY AT TIMES
SUNDAY AFTERNOON AND EVENING. SNOW LEVELS WILL START OUT AT THE
VALLEY FLOORS AND RISE UP TO AROUND 5000 FEET BY SUNDAY EVENING.
THE PRECIPITATION WILL TAPER OFF BY SUNDAY NIGHT. TOTAL SNOW
ACCUMULATIONS OF UP TO A FOOT ARE POSSIBLE AT THE HIGHEST
ELEVATIONS...WITH UP TO 6 INCHES IN THE VALLEYS.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING
CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS45 KREV 180634
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1034 PM PST SAT DEC 17 2005

...SIGNIFICANT SNOW ACCUMULATIONS IN THE SIERRA...

.A WET PACIFIC STORM SYSTEM WILL MOVE INTO THE REGION AND BRING
HEAVY SNOW TO THE SIERRA AS WELL AS PARTS OF NORTHEAST CALIFORNIA
AND NORTHWEST NEVADA SUNDAY. LIGHT SNOW OVERNIGHT WILL BECOME
HEAVY AT TIMES SUNDAY MORNING AND CONTINUE INTO THE AFTERNOON.
SNOW LEVELS ARE EXPECTED TO RISE DURING THE DAY SUNDAY AND INTO
SUNDAY NIGHT. MOST VALLEY LOCATIONS SOUTH OF A SUSANVILLE TO
GERLACH LINE INCLUDING THE TAHOE BASIN WILL LIKELY SEE SOME MIX
OF RAIN AND SNOW BY SUNDAY AFTERNOON AFTER A VERY WET SNOWFALL TO
START THE DAY. HIGHER ELEVATIONS INCLUDING AREA PASSES WILL
RECEIVE THE HEAVIEST AMOUNTS.

IF YOU PLAN TO TRAVEL THROUGH THE SIERRA SUNDAY AND SUNDAY
NIGHT...BE PREPARED FOR DIFFICULT WINTER DRIVING CONDITIONS AND
TRAVEL DELAYS. STAY TUNED TO LOCAL MEDIA OUTLETS FOR ADDITIONAL
STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

CAZ070-NVZ005-181315-
/O.UPG.KREV.WS.A.0003.051218T1700Z-051219T0500Z/
/O.NEW.KREV.HS.W.0003.051218T1400Z-051219T0200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
1034 PM PST SAT DEC 17 2005

...HEAVY SNOW WARNING IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL MOVE INTO FAR NORTHEASTERN CALIFORNIA AND
NORTHWESTERN NEVADA OVERNIGHT AND BECOME HEAVY AT TIMES SUNDAY.
SNOW LEVELS WILL START OUT AT THE VALLEY FLOORS AND RISE UP TO
AROUND 5000 FEET BY SUNDAY EVENING. THE PRECIPITATION WILL TAPER
SUNDAY NIGHT. TOTAL SNOW ACCUMULATIONS UP TO A FOOT ARE POSSIBLE
AT THE HIGHEST ELEVATIONS...WITH 4 TO 6 INCHES IN THE VALLEYS.

A HEAVY SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ073-181315-
/O.UPG.KREV.SN.Y.0004.051218T1400Z-051219T0700Z/
/O.EXA.KREV.WS.W.0004.051218T1400Z-051219T0700Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1034 PM PST SAT DEC 17 2005

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 11 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 11 PM PST SUNDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SNOW OVER MONO COUNTY WILL BECOME HEAVY DURING THE DAY SUNDAY.
RISING SNOW LEVELS ARE EXPECTED WITH THIS STORM AND BY MONDAY
MORNING THEY WILL BE NEAR 7000 FEET. TOTAL SNOW ACCUMULATIONS OF 1
TO 2 FEET ARE POSSIBLE IN THE HIGH SIERRA JUST TO THE EAST OF THE
CREST WHILE 6 TO 12 INCHES CAN BE EXPECTED ABOVE 7000 FEET
INCLUDING HIGHWAY 395. GUSTY WINDS WILL RESULT IN BLOWING AND
DRIFTING SNOW AT THE HIGHER ELEVATIONS AND PASSES.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$

CAZ071-072-NVZ002-181315-
/O.CON.KREV.WS.W.0004.051218T1400Z-051219T0700Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE...SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...
MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1034 PM PST SAT DEC 17 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 11 PM PST
SUNDAY...

LIGHT TO MODERATE SNOW WILL CONTINUE TO MOVE INTO THE LAKE TAHOE
AREA AND LASSEN COUNTY OVERNIGHT AND BECOME HEAVY BY SUNDAY
MORNING. THE SNOW WILL TAPER SUNDAY NIGHT. SNOW LEVELS WILL START
OUT ON THE VALLEY FLOORS AND RISE UP TO 6000 FEET BY SUNDAY
EVENING. TOTAL SNOW ACCUMULATIONS OF 18 TO 30 INCHES ARE POSSIBLE
ABOVE 7000 FEET AND 8 TO 16 INCHES AT LAKE LEVEL.

IN WESTERN LASSEN COUNTY 8 TO 16 INCHES ARE POSSIBLE ABOVE
5000 FEET WITH 4 TO 8 INCHES POSSIBLE OVER EASTERN LASSEN COUNTY.

GUSTY WINDS WILL ACCOMPANY THE HEAVY SNOW...CAUSING AREAS OF
BLOWING AND DRIFTING SNOW AND LOCAL WHITE OUT CONDITIONS IN THE
HIGHER ELEVATIONS. WIND GUSTS UP TO 75 MPH ARE POSSIBLE OVER THE
RIDGES.

$$

NVZ004-181315-
/O.NEW.KREV.SN.Y.0005.051218T1400Z-051219T0200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
1034 PM PST SAT DEC 17 2005

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. 

SNOW WILL DEVELOP OVERNIGHT AND BECOME WIDESPREAD SUNDAY MORNING.
SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED WITH SNOW
MIXING WITH OR CHANGING TO RAIN AT THE VALLEY FLOORS DURING THE
AFTERNOON. 

THIS SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED OR SLUSHY ROADS AND
LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Dec 17, 2:15 PM PST, 15 minutes earlier.

Area forecast discussion, Dec 17, 2:15 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
215 PM PST SAT DEC 17 2005

.SHORT TERM...
NEAR TERM...(TONIGHT)
HAVE RAISED POPS REST OF TODAY AND OVERNIGHT.  GOOD SURGE OF
MOISTURE MOVING RAPIDLY ACROSS THE CENTRAL VALLEY THIS AFTERNOON.
THIS SHOULD HIT THE SIERRA BY EARLY EVENING.  THEN MAIN SURE OF
MOISTURE SUNDAY THROUGH THE DAY.  NEW RUC ALSO GENERATING
PRECIPITATION THROUGH THE EVENING HOURS.  FISCHER

SUN THROUGH TUES...OVERNIGHT SYSTEM WILL PRIME THE ATMOSPHERE FOR
THE WETTER SYSTEM FOR SUN/SUN EVENING. DECENT WARM AIR ADVECTION
WITH SOME JET SUPPORT AND VERY MOIST ATMOSPHERE WILL RESULT IN A
DECENT SNOW EVENT FOR THE SIERRA. MODELS SHOW 1-2 INCH QPF FOR THE
SIERRA...BUT ON HMT CALL HPC SUGGESTED ANALOGS THAT SHOW 2-3 INCH
AMOUNTS WITH LOCALLY 4. AT THIS POINT...WILL GO WITH THE MIDDLE
RANGE OF THE ANALOG/MODEL WITH 1.5-2 INCHES ALONG THE CREST AND
AMOUNTS 20 MILES DOWNSTREAM UP TO AN INCH. HAVE ISSUED WARNING FOR
TAHOE/LASSEN AND ADVISORY FOR MONO WHERE THERE LOOKS TO BE MORE
SHADOWING. MONO MAY NEED TO BE UPGRADED LATER...BUT WILL GET THE
BALL ROLLING THIS WAY WITH SNOW STARTING ALREADY. FURTHER
NORTH...ACROSS NRN WASHOE/SURPRISE VALLEY...SNOW AMOUNTS MORE IN
QUESTION. DO NOT EXPECT AS MUCH SHADOWING THERE WITH VERY STABLE
PROFILE...AND SNOW LEVELS BE TAKE LONGER TO RISE. WILL KEEP THE
WATCH THERE FOR 3-6 INCHES AND LET LATER SHIFTS DECIDE. ALONG I-80
CORRIDOR OF WESTERN NV...EXPECT LIGHT SNOW CHANGING TO RAIN MAINLY
IN THE MORNING HOURS WITH MUCH MORE SHADOWING OVER MINERAL COUNTY.
COULD BE ISOLATED POCKETS OF FREEZING RAIN...BUT AT THIS TIME...PROG
SOUNDINGS SHOW A SNOW PROFILE. ALSO MAY NEED AN ADVISORY FOR
PERSHING COUNTY...BUT WILL AGAIN LEAVE TO LATER SHIFTS.

EVENT WILL GRADUALLY END LATE SUN EVENING...ALTHOUGH DO NOT EXPECT
MUCH CLEARING. RIDGE WILL AMPLIFY SOME INTO TUESDAY...BUT WITH THE
TROPICAL MOISTURE ENTRAINED IN THE FLOW IT WILL BE QUITE DIRTY. WILL
KEEP SKIES PARTLY TO MOSTLY CLOUDY THROUGH TUESDAY. GFS MORE
AGGRESSIVE WITH ANOTHER BAND OF PRECIP NW ZONES MONDAY WITH NAM
DRIER. WILL SPLIT THE ROAD AND KEEP CHC/SLIGHT CHC NW THIRD.

AS FAR AS TEMPS...WILL KEEP BELOW GUIDANCE WITH PRECIP SUNDAY...BUT
GO CLOSER TO GUIDANCE AND ABOVE NORMAL MON-TUE. MORE CLOUD COVER
WILL NOT BE FAVORABLE FOR A REPEAT OF LAST WEEKS INVERSION
CONDITIONS...BUT THIS IS LOWER CONFIDENCE THAN THE WEEKEND FORECAST.
WALLMANN

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
MEDIUM RANGE MODELS HAVE COME IN BETTER AGREEMENT THROUGH THE MIDDLE
OF NEXT WEEK WITH NEXT SYSTEM APPROACHING THE WEST COAST ON
WEDNESDAY THEN MOVING ACROSS THE AREA ON THURSDAY. THEREFORE MORE
WET WEATHER IN STORE FOR WEDNESDAY AND THURSDAY BEFORE SYSTEM PUSHES
EAST. MODELS IN SIMILAR AGREEMENT ON STRENGTH...WITH 570 DAM OR
HIGHER 500 MB HEIGHTS ACROSS THE RENO AREA THROUGH THE EVENT. 700 MB
TEMPERATURES DROP TO -3C AT THE COLDEST WHICH PUTS SNOW LEVELS ABOVE
7000 FEET...HOWEVER COOLER AIR TRAPPED IN VALLEYS WOULD TEND TO
LOWER THESE SNOW LEVELS TO NEAR 6000 FEET OR SO. WEAK RIDGE BUILDS
INTO THE AREA ON FRIDAY AND AMPLIFIES EARLY SATURDAY AS TROUGH OVER
THE PACIFIC APPROACHES THE COAST. MODELS STILL DISAGREE WITH THE
SYSTEM OVER THE HOLIDAY WEEKEND. THE EUROPEAN BRINGS A DEEPER TROUGH
TOWARD THE WEST COAST ON SATURDAY...MORE SIMILAR TO THE 00Z GFS RUN.
HOWEVER THE 12Z GFS RUN BRINGS A NEGATIVELY TILTED TROUGH FURTHER
NORTH INTO THE PAC NW COAST. THEREFORE AMOUNT OF PRECIP AND TIMING
STILL UNCERTAIN FOR THE HOLIDAY.  WILL CONTINUE TO CARRY SLIGHT
CHANCE POPS INTO THE MORNING OF THE 25TH FOR THE NRN SIERRA AND FAR
NWRN NV. TEMPERATURES SHOULD BE NEAR TO ABOVE NORMAL AS HEIGHTS RISE
AND THERE SHOULD NOT BE A SIGNIFICANT INVERSION SET UP TO KEEP THE
VALLEYS COOLER. BENINATO

&&

.AVIATION...
INCREASING MID LEVEL CLOUDS AHEAD OF APPROACHING STORM SYSTEM
THROUGH THE AFTERNOON AND EVENING. BASES WILL GRADUALLY LOWER AND
SNOW WILL BEGIN IN THE SIERRA BY THIS EVENING AND EVENTUALLY SPREAD
OVER WRN NV BY MORNING. IFR OR LIFR CONDITIONS EXPECTED WEST AND
NORTH OF RENO AT TAF SITES AND OVER TWEB ROUTES AS SNOW INCREASES.
VFR OR MVFR CONDITIONS EXPECTED SOUTH OF RENO. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ002 6 AM TO 11 PM SUNDAY.
      WINTER STORM WATCH NVZ005 9 AM TO 9 PM SUNDAY.
.CA...WINTER STORM WARNING CAZ071-072 6 AM TO 11 PM SUNDAY.
      SNOW ADVISORY CAZ073 6 AM TO 11 PM SUNDAY.
      WINTER STORM WATCH CAZ070 9 AM TO 9 PM SUNDAY.
&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 9:03 AM PSTWinter Storm WatchREVAlpine, El Dorado, Lassen, Modoc, Nevada, Placer and 2 more14 hr
Dec 17, 2:14 PM PSTWinter Storm WarningREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more33 hr

Nearby

Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.